MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER TRAY
Model Number 899616
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was a leak from the foley tray.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "improper grommet fit within barrel resulting in blow-by/ spillage of water".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Open csr wrap to form sterile field and place underpad beneath patient, plastic side down.Put on cuffed gloves and position drape on patient.Open catheter lubricating jelly.Remove top tray and open plastic pouch surrounding catheter.Lubricate catheter.Prepare patient with povidone-iodine swab packet.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water.Position hanger on bedside rail near the foot of the bed using sheeting clip to secure drainage tube to draw sheet.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Tamper-evident seal disconnect instructions: if necessary to disconnect catheter and drainage tube connector, flex catheter as illustrated, grasp tab and slowly pull along perforations until section is removed.Directions for using bard® ez-lok¿ sampling port: bard® ez-lok¿ sampling port accepts a luer-lock or slip tip syringe.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.Swab surface of site with antiseptic wipe.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.Aspirate desired volume of urine.Unkink tubing and send specimen to laboratory." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that there was a leak from the foley tray.

Brand Name
BARD® FOLEY TRAY WITH BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16459063
Report Number1018233-2023-01303
Device Sequence Number16730092
Product Code EZC
UDI-Device Identifier00801741000287
UDI-Public(01)00801741000287
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number899616
Device Catalogue Number899616
Device Lot NumberNGGW3106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown